It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-26-2008, 06:34 PM   #1
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB User
Percocet causing nervousness/anxiety

I am having a lot of anxiety lately and some slight twitching and was wondering if it could be due to starting Percocet 2 weeks ago? Gee I know it can't be due to all of the stress in my life?

brian

 
Old 03-26-2008, 06:53 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2008
Location: NY
Posts: 1,884
cmpgirl HB User
Re: Percocet causing nervousness/anxiety

Hi Brian: It's possible you are getting rebound anxiety from stopping the effexor. This can happen, even when you wean off of ad's slowly.

I'm sure the added stress lately is not helping either. But, my first guess would be rebound. I know you informed your doc that you stopped the med, but have you discussed something different?

cmpgirl

 
Sponsors Lightbulb
   
Old 03-26-2008, 06:59 PM   #3
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB User
Re: Percocet causing nervousness/anxiety

And of course it probably does not help that my doctor wants me to go off of the Ultram too. I know this is having an anti-depressant effect so I am not sure what is going to happen when I do stop it completely.

brian

 
Old 03-26-2008, 07:50 PM   #4
Inactive
(male)
 
Join Date: Jan 2008
Posts: 4,017
Executor HB UserExecutor HB UserExecutor HB UserExecutor HB UserExecutor HB UserExecutor HB User
Re: Percocet causing nervousness/anxiety

I'm going to be honest and throw something out there....You've been very open about your past issues with addiction. Addiction often results from the paradoxical effect opiates have on some people....Euphoria, excitement, & etc. It's very possible that the more potent opiate is causing more excitement on your receptors, thus, causing the anxiety and nervousness. For me, I take oxycodone and fentanyl for BT. The Oxy has a much different effect on me than the fent. The fent is much more sedating & calming.

Ex

 
Old 03-26-2008, 07:55 PM   #5
Senior Member
(female)
 
Join Date: Dec 2007
Location: USA
Posts: 282
scrappinmaniac HB User
Re: Percocet causing nervousness/anxiety

Brian,

I've been taking percocet for years now, while beginning and stopping different rx medicines, and I've never had percocet cause me to feel nervous or anxious. If anything, percocet has always caused me to feel calm. I would rule out your percocet and see if it's not another medicine you're taking that's causing you to feel this way.

Good Luck.

Scrappin'

 
Old 03-26-2008, 10:55 PM   #6
Veteran
(male)
 
Join Date: Apr 2003
Location: idahofalls, Id. USA
Posts: 414
grizzk62 HB User
Re: Percocet causing nervousness/anxiety

Hello all,

I too am on oxyfast 20mg or dilaudid 16mg depending on my pain level at the time. I do get an energy effect on the oxy rather the sedating effect of the dilaudid. I remember reading somewhere that because of being a derivative of Thebaine that oxy has that effect if I remember correctly.

Matt

 
Old 03-27-2008, 07:04 AM   #7
Inactive
(male)
 
Join Date: Jan 2008
Posts: 4,017
Executor HB UserExecutor HB UserExecutor HB UserExecutor HB UserExecutor HB UserExecutor HB User
Re: Percocet causing nervousness/anxiety

Quote:
Originally Posted by grizzk62 View Post
Hello all,

I too am on oxyfast 20mg or dilaudid 16mg depending on my pain level at the time. I do get an energy effect on the oxy rather the sedating effect of the dilaudid. .
This is not uncommon and quite frankly, why opiates in general are often abused by some.....Especally those without pain.

Ex

 
Old 03-27-2008, 07:19 AM   #8
Senior Member
(female)
 
Join Date: Dec 2007
Location: USA
Posts: 282
scrappinmaniac HB User
Re: Percocet causing nervousness/anxiety

Quote:
Originally Posted by Executor View Post
I'm going to be honest and throw something out there....You've been very open about your past issues with addiction. Addiction often results from the paradoxical effect opiates have on some people....Euphoria, excitement, & etc. It's very possible that the more potent opiate is causing more excitement on your receptors, thus, causing the anxiety and nervousness. For me, I take oxycodone and fentanyl for BT. The Oxy has a much different effect on me than the fent. The fent is much more sedating & calming.

Ex
Executor,

I didn't see your post last night before submitting my post.

I think you've put an interesting spin on this issue...you've definately made me think about it from a different perspective.

We know Brian is no longer abusing but I think unless we've been where he's been, or are close to someone that has, it's easy to discount how his body and/or brain may react to meds, which may or may not be different from someone who has never had a problem with drugs or alcohol. Thanks for the fresh perspective.

Brian - I hope you figure out quickly which med is or isn't causing your anxiety and are able to adjust, start or stop it accordingly...like most chronic pain people, I know all too well how terrible anxiety can be.

Scrappin'

 
Old 03-27-2008, 09:13 AM   #9
Facilitator
(female)
 
Moldova's Avatar
 
Join Date: Dec 2006
Location: N.J.
Posts: 3,642
Moldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB User
Re: Percocet causing nervousness/anxiety

Brian,
yes to all your questions. I never had addiction as you know, but Percocet causing me a lots of anxiety, which prevents me from sleep, causing heart palpitations... My Cardiologist put me on Lexapro (anti-anxiety med) and it relaxed me a lot. My PM DR explained to me that a lot of people get same side effect from Percocet and Morphine.
Twiching is a very common side effect from narco med (especially Percocet). I have them too especially at night time. Dr told me if they bother me that much to take sleeping pill, but I don't have much problem with it honestly.

Good luck to you!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
trying to get off percocet - don't know which road to take postdiscectomy Addiction & Recovery 8 06-17-2008 10:49 AM
Nervousness and Anxiety after exercise DudleysMom Thyroid Disorders 4 05-12-2008 04:27 PM
Amlodipine Causing Depression/anxiety? Flutterby51 High & Low Blood Pressure 12 07-22-2007 12:46 PM
help with nervousness nervous_wreck1 Anxiety 10 04-14-2007 01:04 PM
Weening Off Percocet Question shawley Addiction & Recovery 72 02-19-2007 04:20 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (153), tortoisegirl (153), Shoreline (148), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1162), MSJayhawk (991), Apollo123 (890), Titchou (826), janewhite1 (823), Gabriel (757), ladybud (737), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:58 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!